Balance


#1

My brother has been trying a new drug regime and has been a lot more wobbly and unbalanced since then.  He has also been very stressed and is having lots of problems with anxiety. Just wondering if once this happens, does it mean he's always going to be this bad? Or could it get better once the drugs settle down and his anxiety is a little bit more under control? 

Thanks very much for your help,

Iris


#2

Hello Iris11, you really need someone more knowledgeable than me - but I notice no-one has responded to your post, and i didn't want the day to end without a reply.

So I'd say: This sounds to me like symptoms caused by the drugs not the PD. And I don't believe there's any reason to think drug-induced symptoms don't get better once the drugs either settle down or are changed. How long has your brother been on the new regime? What are the new drugs? And - crucial question - do you have a PD nurse?

If your brother's been on the new regime for more than a couple of weeks, and it the symptoms are getting worse, I'd suggest he got back to the neuro, GP or PD nurse (start with the nurse) and ask what's going on. If you're still worried, ring the PUK helpline (no on every web page).

(How'm I doing Turnip??)

Hope things improve soon, I'm sure they can.

Best wishes

Semele


#3

Hi Iris....I agree with Semele, it does sound more like the drugs are causing the symptoms you describe rather than the PD. I found the anxiety, nausea, tiredness and woozy head were all due to the meds. At the moment mine are pretty well balanced and i have more energy, the stiffness and rigitity have eased a lot and the awful anxiety and tearfulness have gone......the only downside for me is that i can eat for England!!! and my hips and waistline are complainingwink

thats half my luck ay?

I would have a good chat with the nurse and explain EVERYTHING! they are there to help and give support....i ring mine if i feel the need and if they are not there then they always ring me back the same day.

All good wishes to you and your Brother

keep posting and let us know how you get onrazz


#4

Thanks so much for your reply. Unfortunately we don't live in the UK. We are in Australia (but are ex-pats) and we don't have parkinson's nurses here - it's awful. That's comforting to think that it's not a permanent thing. 

Cheers x


#5

I find I am clumsy rather than unbalanced. Like I trip over the dog or toys as my feet don't move properly


#6

 

              Hello Iris

                        Semele and Dolly are correct in their opinions your Brother will probably have trouble with stability for a week or two until his body metabolises the drugs and begins to use them instead of being confused  by them, in the meantime a walking stick is priceless as a stability aid, in time its like having 3 legs I would not be without mine, its also handy as a deterrent against thugs and nasty folks, also Roos  Dingos and Cane Toads, I am fortunate to have 2 walking sticks and would gladly lend you one if you leave your e mail address I will send you one, I have never sent a parcel 10 000 miles before could be interesting.

                               I wish you both well in your battle with BLACKHEART  tell your Bro not to despair things will improve                                        Fedcool